Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What are the side effects of having copper T beyond the 3 years ?

hi, i have inserted coppper t almost 5yrs back though the doctor had told me that it expires after 3yrs. is it risky or has some side effect as i havent removed it as yet.
Asked On : Wed, 9 Mar 2011
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Welcome to

Copper T last for 10 years. You need to check the strings after very period to make sure the device is in uterus. If you can not feel the strings consult Gynaecologist.

Risks include:

1. Menstrual problems. There can be increased menstrual bleeding or cramping. Also few Women experience spotting between periods. But after about 3 months of increased bleeding or spotting, the LNg IUD reduces menstrual cramps and bleeding by an average of 90%.

2. There is a very rare possibility of perforation of uterus.

3. It can be expulled out through the vagina. So then you are not ar risk of pregancy.

4. It will not protect against infections.

5. When you have high fever, consult Gynecologist.

But as ong as there are no probems with menstraul bleeding, no abdominal crams, no fever, you can continue using it.

Regards Dr. Jagdish
Answered: Wed, 9 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor